Is the hospital giving a dangerous amount of medication? ?
my mom is in the hospital for a broken arm. her sickle-cell made her need 4 blood transfusions to make her healthy enough for conscious sedative surgery. they've put her on Coreg, losartan, blood thinners, and entresto over the span of a week, some at the same time. they said she had a weak heart and she already knew about hypertension and was already being medicated for this at home but they insisted on giving her different than her usual perscription. she's supposed to leave today but stood an extra night due to a delay in a social worker issue. at about 11pm the doctor said her blood pressure was low and that he'd only be giving her entresto instead of both entresto and coreg. when googling these medications the entire thing seems like dangerous overkill of medication. am I wrong to be nervous and suspicious?
- Diane ALv 71 year ago
I would not be suspicious, but you have questions so ASK, its possible they have a very good reason for what they have switched her to for the time being; sometimes its a formulary issue too. Different BP meds work differently so that is why they get added together. You need to talk to the care team who actually knows things, not just YA
- 1 year ago
No. You must voice your concerns to the nurse and the physician taking care of her and make sure you run all of that information by them. If they don’t listen, speak to someone who does. Don’t let her leave with the wrong medications. That is possible issues later, after she returns home. Stand up for her, she needs a voice and to be protected. Make your concern and tenacity known.
- Rick BLv 71 year ago
Typically you would give fluids and dilute the blood during a sickle cell crisis, not give blood. Many people take multiple BP meds. There are about 5 common classes of medications used to treat hypertension. If her pressure was low and he held one or more of the meds, then he did the right thing.
We frequently give different medications in the hospital than what a patient takes at home due to a number of factors.
Anyway, we can't really answer your question because you don't tell us what her pressure was at the high point, what she had been given at that point, and what dosage and frequency of the meds are prescribed. Since she is leaving tomorrow, you are asking this question a bit late.